I am using methadone 5 mg's or less every 12-24 hours to end my Vicodin addiction. It works well but I am worried about coming off the Methadone. Is this dose low enough for me to come off easily? I try to take as little as possible and only when wds get bad and I cant work.
Be careful with that because you are using an extremely strong opioid (far stronger than vics) and methadone is a lot more difficult to detox from than vicodins - a lot.
How long were you on vics? How many mg.?
I really would not recommend this method...I understand the withdrawals are hard from vic (as with any opiate) but if you are not careful, you could end up in a worse situation.
Thank you for the reply. I have been on pain meds of varying strengths for 5+ years. Before I started this I was using about 70-80mgs of vic a day (8-9 pills 7.5/325). I have no idea how to w/d because I can not be sick at work and I can not miss work. Sub makes me sweat terribly --I mean dripping, so that's not an option. How do people do this??
HI I agree with feomoon your replacing one addiction for a worst addiction the methadone is a lot ruffer to come off of then the vics....if you keep taking the methadone you will become
addicted to it and have a real mess on your hands.....all your doing is postponing your withdrawals methadone was never designed to be a get out of jail free card..and it sound like thats how your using it....trust me I was addited to methadone it took me 90 days to come out from under its spell....just bit the bullet and detox yourself depending on how long you have been using the methadone you should be over most of it in 4 days if the methaone get hold of you its a 2week grind to just get past the physical part of the detox and then the side effect can linger for weeks even on short term use....we can help you detox I know it can be scary but its very doable if you cut your losses wile your ahead....keep posting good luck and God bless.....Gnarly
It is a difficult transition...there is no way to sugar-coat it. If it were easy, there would not be so many people here...lol...and we can all understand what you are going through.
The worst of your withdrawals should be over within a week...please please please be very careful with the methadone...it has a long half-life so it stays in your system longer and will build up. In my opinion - and I am no doctor - I would deter anyone from the use of suboxone (although it has helped many people) - so it could be a blessing that you cannot take it. Have you spoken with your doctor to get his/her input on this situation? Are you self-medicating with the methadone?
There are some remedies in the health pages (on the right of the screen) that will help to alleviate some of the discomfort associated with withdrawals...also the Thomas Recipe (minus the benzos) provides a good list of the proper vitamins and minerals that could help. Hot baths with epsom salts helps as well as exercise (just a short walk in the sun) There are alot of good people here to provide support, encouragement and knowledge that will help you get through this.
Opiate addiction tends to progress (as I am sure you know) please try to get beyond this now as it will never be easier...and once again, just be sure that you do not end up having to detox from methadone because that is a beast, far worse than withdrawals from opiates...
Best of luck and continue to post...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.